Nausea and hives/rashes after showering

Posted by johnnyviv @johnnyviv, Jan 4 3:10pm

As the title says, for a while now I noticed that I've been getting rashes and feelings of vomitting after I take a shower. The feeling of nausea normally lasts 5 or 6 hours but can be the whole day. I've tried taking cold showers, warm showers, long showers, short showers, showers with soap and showers without soap and nothing makes the feeling not happen. Taking a Tylenol helps but I'd rather not take a tylenol everyday for the rest of my life.
As for the rashes, those don't last nearly as long and aren't too annoying but it is still kind of concerning. Is it possible that I'm allergic to water or something like that?

Interested in more discussions like this? Go to the Men's Health Support Group.

Hello @johnnyviv, Nausea and itching every time you shower? That’s awful and obviously disruptive to your daily life.
Were you able to pinpoint when this all began? Had you been ill with a cold or virus, receive a vaccination? Did this develop slowly over time?

Have you discussed this with your primary care physician? Because this obviously isn’t normal and it would be a good idea to get a professional opinion with what’s going on.

I found an article in Very Well Health that talks about some of the possible conditions associated with reactions to showers. Most are about reactions to hot showers. I know you mentioned that you react to hot, cold, with or without soap. But there are two articles towards the bottom where it deals with people who are actually allergic to water.
https://www.verywellhealth.com/reasons-why-you-itch-after-taking-a-shower-83217
Have you tried any over-the-counter antihistamine to ward off the histamine reaction before taking a shower such as Benadryl, Claritin or Zyrtec?

REPLY

Stop showering ad take a bath instead. Wash your hair in the kitchen sink. Unless you’re allergic to water that should do the trick. If that isn’t it replace your soaps and hair products for others with less chemicals.

REPLY
Please sign in or register to post a reply.